advertisement

Childhood-diseases

Question
Posted by: Tersia | 2018/10/20

Q.

Unprescribed use of antihistamines

Dear Dr, For a very long time I have been worried about my grandaughters aged 8 and 2. I started suspecting that their mother dopes them in order to make them sleep. I have also witnessed that they eat crisps for breakfast, lunch and supper. The situation has become extremely worrying for me and I had a heart to heart conversation with my son. He admitted to me that he has discovered that his wife has been giving them antihistamines since birth to make them sleep. Could this be the cause, or agrivate the severe ADHD displayed? The oldest was also admitted to hospital for malnutrition. I have reported it to child welfare but their response was that the children seem happy. What am I to do? I am not welcome in their home anymore.

Expert's Reply

A.

Paediatrician
- 2018/10/22

What a difficult situation you face here. The mother is probably giving her children an antihistamine which makes them sleepy and at their age will interfere with their learning. In addition their behaviour will definitely be affected and hyperactivity is very likely. Their diet consisting of crisps with a high salt and possible flavouring content is obviously not at all what these girls should be eating, to say nothing of children of this age eating so many potato crisps. You mention that your older granddaughter has been admitted to hospital with malnutrition. It seems that this is a form of child neglect or even child abuse although not in the physical sense. Their paediatrician must be made aware of the situation and a social worker must get involved. It is possible that the mother has some form of psychological problem.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.